Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 275, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 2015, 6:29 PM CDT for 5 counties in Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2015, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 8, 2015, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 8, 2:46 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 246 PM CDT TUE SEP 8 2015 .DISCUSSION... Surface cold front pushing into far northeast Oklahoma as of mid afternoon. Low coverage of showers and storms had been lingering across far northeast Oklahoma and southeast Kansas for much of the day. Coverage over the last few hours has increased as the front has gotten a little better push. Overall severe risk will remain limited...and mainly confined to northeast Oklahoma during the afternoon and early evening hours. As areal coverage increases...the risk for severe will lessen some with locally heavy rainfall becoming the main risk. The front looks to accelerate southeast overnight...which will result in a lower heavy rain risk further southeast. Rain chances to diminish across most of the area Wednesday...with cooler weather expected through Thursday before another upper system and a sfc boundary impacting the area late Thursday night and Friday. With less moisture to work with...will keep lower end pops as they are during that time period. Upper system slows and wraps up over the midwest during the weekend...resulting in a dry weekend with a sneak peek at temperatures more typical of early fall. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 68 87 / 90 20 10 10 FSM 71 84 68 88 / 80 60 10 10 MLC 70 84 68 88 / 80 40 10 0 BVO 67 85 64 86 / 80 10 10 10 FYV 67 81 64 83 / 80 40 10 10 BYV 67 81 64 81 / 90 40 10 10 MKO 69 84 67 87 / 80 20 10 10 MIO 67 84 65 85 / 90 20 10 10 F10 69 84 67 87 / 80 20 10 10 HHW 72 86 70 88 / 70 60 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....23
Hazardous weather outlook, Sep 8, 5:16 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 516 PM CDT TUE SEP 8 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 516 PM CDT TUE SEP 8 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY SUNSET. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... HIGH CHANCES FOR STORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE REGION IN ASSOCIATION WITH A COLD FRONT. WIND SHEAR ALOFT IS NOT OVERLY SUFFICIENT FOR ORGANIZED SEVERE WEATHER. HOWEVER...INSTABILITY IS HIGH ENOUGH FOR STORMS TO PRODUCE SOME ISOLATED POCKETS OF DAMAGING WIND GUSTS AND POSSIBLY SOME MARGINALLY SEVERE HAIL. WIND GUSTS FROM 50 TO 55 MPH WILL BE MORE COMMON FROM THE STORMS HOWEVER. THE STORMS WILL BE MORE OF THE SLOWER MOVING VARIETY...AND SOME WILL TRAIN OVER AREAS AFFECTED BY EARLIER STORMS. THUS...SOME LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE AS WE GO INTO TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THRU FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THRU MONDAY...NO HAZARDS. EXTENDED DISCUSSION... CHANCES FOR STORMS WILL LINGER FROM SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS WEDNESDAY MORNING...ENDING BY EVENING. STORM CHANCES RETURN THURSDAY NIGHT INTO FRIDAY WITH THE NEXT COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Sep 8, 4:16 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 416 PM CDT TUE SEP 8 2015 ARZ001-010-082200- WASHINGTON AR-BENTON AR- 416 PM CDT TUE SEP 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 500 PM CDT... AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GENTRY... MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. SOME MINOR TREE DAMAGE IS POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE... SPRINGDALE... ROGERS... BENTONVILLE... SILOAM SPRINGS... BELLA VISTA... LOWELL... FARMINGTON... PEA RIDGE... GENTRY... TONTITOWN... BETHEL HEIGHTS... GRAVETTE... CAVE SPRINGS... DECATUR... GREENLAND... WEST SILOAM SPRINGS... HIGHFILL... SPRINGTOWN... HIWASSE... LAT...LON 3644 9409 3598 9412 3613 9456 3648 9461 TIME...MOT...LOC 2115Z 286DEG 26KT 3629 9451 LACY
Special weather statement, Sep 8, 4:24 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 424 PM CDT TUE SEP 8 2015 OKZ064-082200- CREEK OK- 424 PM CDT TUE SEP 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL 500 PM CDT... AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRUMRIGHT... MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... DRUMRIGHT... SHAMROCK... LAT...LON 3609 9644 3585 9640 3586 9662 3606 9662 TIME...MOT...LOC 2124Z 262DEG 9KT 3597 9659 LACY
Special weather statement, Sep 8, 5:08 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT TUE SEP 8 2015
OKZ054-059-082245-
PAWNEE OK-OSAGE OK-
508 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 545 PM CDT...
AT 508 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MARLAND TO 3 MILES NORTH OF LAKE
MCMURTRY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... FAIRFAX...
RALSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3671 9661 3624 9680 3625 9692 3633 9693
3634 9703 3651 9703 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705
TIME...MOT...LOC 2208Z 248DEG 31KT 3655 9704 3623 9719Special weather statement, Sep 8, 5:20 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT TUE SEP 8 2015
OKZ064-082245-
CREEK OK-
520 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK COUNTY UNTIL
545 PM CDT...
AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KELLYVILLE...
MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SAPULPA... KIEFER...
MOUNDS... KELLYVILLE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 200 AND 215.
LAT...LON 3607 9625 3606 9603 3586 9603 3586 9617
3589 9629
TIME...MOT...LOC 2220Z 280DEG 15KT 3597 9618
LACYSpecial weather statement, Sep 8, 6:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE SEP 8 2015
OKZ054-055-059-060-064-066-090000-
CREEK OK-TULSA OK-PAWNEE OK-WASHINGTON OK-OSAGE OK-OKMULGEE OK-
608 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKMULGEE...EASTERN
OSAGE...SOUTHEASTERN PAWNEE...WASHINGTON...CREEK AND TULSA COUNTIES
UNTIL 700 PM CDT...
AT 607 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PAWHUSKA TO 6 MILES SOUTHWEST OF WYNONA TO NEAR
TERLTON TO 7 MILES SOUTH OF MANNFORD TO 4 MILES SOUTH OF DEPEW...AND
MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
BARTLESVILLE... SAND SPRINGS...
OKMULGEE... BRISTOW...
PAWHUSKA... OWASSO...
BIXBY... SAPULPA...
JENKS... GLENPOOL...
SKIATOOK... COLLINSVILLE...
HOMINY... DEWEY...
CLEVELAND... MANNFORD...
KIEFER... BEGGS...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 182 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3695 9580 3588 9583 3563 9595 3565 9662
3604 9646 3621 9658 3651 9651 3682 9653
TIME...MOT...LOC 2307Z 276DEG 26KT 3667 9633 3650 9643 3621 9650 3603
9638 3573 9650
LACYSpecial weather statement, Sep 8, 6:12 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT TUE SEP 8 2015
OKZ075-076-082345-
LATIMER OK-LE FLORE OK-
612 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE AND SOUTH
CENTRAL LATIMER COUNTIES UNTIL 645 PM CDT...
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TALIHINA...
MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TALIHINA... BENGAL...
TALIMENA STATE PARK...
LAT...LON 3468 9515 3471 9520 3486 9512 3476 9484
3468 9493
TIME...MOT...LOC 2312Z 210DEG 8KT 3473 9506
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:36 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Sep 8, 3:03 PM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Sep 8, 3:28 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Sep 8, 3:42 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes, Ottawa | 4 hr |
| Sep 8, 3:49 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Sep 8, 3:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Sep 8, 4:24 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Sep 8, 5:08 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Sep 8, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Sep 8, 5:20 PM CDT | Special Weather Statement | TSA | Creek | 25 min |
| Sep 8, 5:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Sep 8, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 29 min |
| Sep 8, 6:03 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa, Washington | 3 hr |
| Sep 8, 6:08 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Osage, Tulsa, Washington | 52 min |
| Sep 8, 6:12 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| Sep 8, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 39 min |
| Sep 8, 3:26 PM CDT | Special Weather Statement | TSA | Sebastian | 49 min |
| Sep 8, 4:16 PM CDT | Special Weather Statement | TSA | Benton | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.